Alert archive / Oklahoma / Flash Flood Warnings in 1992

Flash Flood Warning 6, NWS Tulsa, OK

June 6, 1992Cherokee County, Muskogee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 6, 1992, 6:36 AM CDT for Cherokee County, Muskogee County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 1992, 6:36 AM CDT (11:36 UTC)
Expired
Jun 6, 1992, 9:45 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Cherokee County, OK, Muskogee County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1992-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1992-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
604 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 061136
FFWTUL
OKC021-101-061445-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
636 AM CDT SAT JUN 6 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  945 AM CDT
FOR PEOPLE IN THE FOLLOWING COUNTIES ...
 
IN EAST CENTRAL OKLAHOMA
 
   ...CHEROKEE COUNTY...MUSKOGEE COUNTY
 
HEAVY RAIN HAS OCCURED IN MUSKOGEE AND CHEROKEE COUNTIES THIS
MORNING. RAINFALL ESTIMATES FROM RADAR INDICATED UP TO 3 INCHES
OF RAIN HAS FALLEN IN AN AREA FROM WARNER TO MUSKOGEE TO TAHLEQUAH
SINCE 3AM.
 
CREEKS ARE REPORTED TO BE RISING RAPIDLY IN MUSKOGEE AND CHEROKEE
COUNTIES AND FLASH FLOODING IS LIKELY AS IT CONTINUES TO RAIN
IN THE WARNED AREA.
 
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 11:46 AM CDT, 18 hours 50 minutes earlier.

Area forecast discussion, Jun 5, 11:46 AM CDT, 18 hours 50 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1144 AM CDT FRI JUN 5 1992

....THIS IS A TEST OF THE NEW AREA FORECAST DISCUSSION...

...THIS CONCLUDES THE TEST...

...=02...

.OK...NONE.

In the hours before

Special weather statement, Jun 6, 12:49 AM CDT, 5 hours 47 minutes before
OKZ026-027-028-029-030-031-032-033-034-040-060745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1247 AM CDT SAT JUN 6 1992

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PART OF NORTHEAST
OKLAHOMA UNTIL 2 AM...AND FOR PARTS OF EAST CENTRAL AND SOUTHEAST
OKLAHOMA UNTIL 6 AM...

AT 1240 AM WEATHER RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS MOVING
INTO EASTERN OKLAHOMA.  THESE STORMS WERE CONTINUING ACROSS CREEK AND
OKFUSKEE COUNTIES AND WILL BE MOVING ACROSS TULSA...OKMULGEE AND
MCINTOSH COUNTIES DURING THE NEXT HOUR.  MOVEMENT WAS TO THE EAST
NORTHEAST AT 30 MILES AN HOUR.

HEAVY DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING STRIKES HAVE BEEN
ASSOCIATED WITH THESE STORMS.  GUSTY WINDS TO 40 MILES AN HOUR AND
SMALL HAIL ARE ALSO POSSIBLE.

ADDITIONAL SHOWERS AND THUNDERSTORMS WERE ALSO CONTINUING OVER THE
WESTERN AND CENTRAL PART OF THE STATE WHICH WILL AFFECT THE AREA
LATER DURING THE NIGHT.

PERSONS ACROSS EASTERN OKLAHOMA SHOULD CONTINUE TO MONITOR THE WEATHER
TONIGHT AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jun 6, 1:54 AM CDT, 4 hours 42 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
153 AM CDT SAT JUN 06 1992

TIME(CDT)    COUNTY         REPORT

107 AM       OKMULGEE       QUARTER SIZE HAIL AT MORRIS.
Special weather statement, Jun 6, 3:58 AM CDT, 2 hours 38 minutes before
OKZ026>034-040-061000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
357 AM CDT SAT JUN 6 1992

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF EAST
CENTRAL AND SOUTHEAST OKLAHOMA UNTIL 6 AM THIS MORNING...

AT 350 AM WEATHER RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS MOVING
EASTWARD ACROSS EASTERN OKLAHOMA.  THE STRONGEST ACTIVITY STRETCHED
FROM AROUND THE TAHLEQUAH AREA...SOUTHWARD ACROSS EASTERN MUSKOGEE
COUNTY INTO HASKELL AND LATIMER COUNTIES.  THESE STORMS WERE MOVING
TO THE EAST AT 20 MILES AN HOUR AND WERE GENERALLY ON THE LEADING EDGE
OF A LARGE AREA OF RAIN.

HEAVY DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING STRIKES HAVE BEEN
ASSOCIATED WITH THESE STORMS.  BRIEF GUSTY WINDS AND SMALL HAIL ALSO
REMAIN POSSIBLE.

WITH MUCH OF EASTERN OKLAHOMA HAVING RECEIVED SUBSTANTIAL RAINS DURING
THE PAST WEEK...THE ADDITIONAL RAIN TONIGHT MAY ALSO RESULT IN SOME
TEMPORARY FLOODING OF LOW LYING AREAS AND POOR DRAINAGE AREAS.

PERSONS ACROSS EASTERN OKLAHOMA SHOULD CONTINUE TO MONITOR THE WEATHER
TONIGHT AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 6, 5:09 AM CDT, 1 hour 27 minutes before
OKZ026>034-040-061100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT SAT JUN 6 1992

...SEVERE THUNDERSTORM WATCH NUMBER 303 HAS BEEN CANCELLED FOR EASTERN
OKLAHOMA WITH THE EXCEPTION OF THE EASTERNMOST COUNTIES OF EAST CENTRAL
AND SOUTHEAST OKLAHOMA...

AT 500 AM WEATHER RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS MOVING
ACROSS THE EASTERNMOST COUNTIES OF EASTERN OKLAHOMA AND THE WATCH WILL
CONTINUE IN EFFECT IN THOSE AREAS UNTIL 6 AM.  THOUGH THE THREAT OF
SEVERE WEATHER HAS DIMINISHED OVER THE REMAINDER OF THE AREA...LIGHT
TO MODERATE RAIN WILL CONTINUE TO FALL FOR THE NEXT FEW HOURS.

WITH MUCH OF EASTERN OKLAHOMA HAVING RECEIVED SUBSTANTIAL RAINS DURING
THE RPAST WEEK...SOME FLOODING OF LOW LYING AREAS AND POOR DRAINAGE
WILL REMAIN POSSIBLE FOR THE NEXT FEW HOURS.
Special weather statement, Jun 6, 6:18 AM CDT, 18 minutes before
OKZ026>034-040-061230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 AM CDT SAT JUN 6 1992

...SEVERE THUNDERSTORM WATCH NUMBER 303 HAS EXPIRED. NO WATCHES OR
WARNINGS ARE NOW IN EFFECT FOR EASTERN OKLAHOMA...

AT 615 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA SHOWED A LARGE
AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUING ACROSS EASTERN
OKLAHOMA. THE PRECIPITATION WAS GENERALLY EAST OF A LINE FROM PAWNEE
TO OKEMAH TO MCALESTER. THE STRONG THUNDERSTORMS THAT MOVED THROUGH
EASTERN OKLAHOMA HAVE MOVED EAST INTO ARKANSAS.

ALTHOUGH THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS EASTERN
OKLAHOMA...SOME LOCALIZED FLOODING IS STILL POSSIBLE IN THOSE AREAS
THAT RECEIVE HEAVY RAINFALL. AT 615 AM...RADAR SHOWED MODERATE TO
HEAVY RAINS OVER PARTS OF CHEROKEE...PITTSBURG AND MUSKOGEE COUNTIES.
ALTHOUGH SHERIFFS OFFICES IN THESE COUNTIES REPORT ONLY MINOR STREET
FLOODING...PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LOCALIZED
FLOODING OF LOW LYING AREAS AS WELL AS FLOOD PRONE SPOTS. MOTORISTS
ACROSS ALL OF EASTERN OKLAHOMA SHOULD NOT DRIVE INTO AREAS WHERE WATER
CROSSES THE ROADS.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION
FOR LATER STATEMENTS ON THE HEAVY RAIN.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:00 AM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Wagoner60 min

Nearby

Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.